Page 2 of 2 FirstFirst 12
Results 11 to 16 of 16

Thread: Help! Flare that wonít stop

  1. #11
    Senior Member laser_cat's Avatar
    Join Date
    Jan 2017
    Posts
    594
    Country: United States

    Default

    Since this seemed to happen after you got off mirtaz., I would consider adding another antidepressant to help reinforce whatever pathway your face liked and was taken away. I like the SNRI's better than SSRI's because they tend to be a little stimulating / give you energy.The SNRI's are also better than SSRI's for pain.

    I tried decreasing cymbalta 80->60 mg recently and perhaps a similar thing happened to me. Face just swells up with heat and I can't stop it. Even my derm commented that I was more swollen. I think it was doing more than just vasoconstriction. Maybe it targeted neuro-immune pathways or something.

    Going back up reversed it

  2. #12
    Senior Member
    Join Date
    Jul 2018
    Posts
    128

    Default

    Thanks. It still hasnít stopped. My psychiatrist prescribed Lyrica but it seems to do nothing. Itís so bad that I canít even go into the office. If it doesnít improve soon then I guess I will have to go on leave.

  3. #13
    Senior Member Brady Barrows's Avatar
    Join Date
    Jun 2005
    Location
    Honolulu, HI, USA
    Posts
    4,780

    Default

    Quote Originally Posted by Chai View Post
    I’m still in the middle of this terrible almost nonstop pain and redness. If I go into work, I have to hide in my office. I can’t continue with this kind of pain and misery. ANY suggestions, no matter how drastic, are appreciated. I have been so depressed about this condition for almost 2 years now and thought it was at its worst but this has been so much more terrible. I need some relief soon.
    A Tailored Approach to the Treatment of a Patient with a Severe Dynamic Manifestation of Rosacea: A Case Report

    There are a number of 'second line therapies' used to treat rosacea, including Methotrexate, Dasone, Primquine, Chloroquine, Prednisone. This list includes several other therapies including cryotherapy, hydrafacial, botox, dermabrasion, steroids, and ETS. Other treatments include benzoyl peroxide, clindamycin, retinoids, calcineurin inhibitors, and permethrin.

    All such secondary therapies come with serious risks and side effects to consider. But so does taking mirtazapine. It is incredibly sad that you had such rebound of rosacea coming off mirtazapine. I googled this and couldn't find any other mention of this withdrawal symptom. I did find this quote:

    "I’d never heard of antidepressants causing any issues with skin, which made me wonder if anyone else was having the same issue and just putting up with it in silence – or if the whole thing was in my head. I chatted with Dr Zubair Ahmed, the CEO of MedicSpot digital clinics, who confirmed that yes, antidepressants can absolutely cause or worsen skin conditions. ‘These skin issues range from innocent facial flushing to life threatening systemic rashes such as Stevens-Johnson syndrome,’ Dr Ahmed told metro.co.uk." How your antidepressants might be messing with your skin

    What does your physician who prescribed mirtazapine for you recommend you do for this issue? Have you made your physician aware of this?

    I have accumulated an exhaustive list of prescription and non prescription anti-flushing treatments and added this thread to end note 12 so others might be aware of this withdrawal issue.
    Last edited by Brady Barrows; 23rd October 2019 at 06:38 AM.
    Brady Barrows
    Join the RRDi

  4. #14
    Senior Member
    Join Date
    Aug 2010
    Posts
    875

    Default

    Quote Originally Posted by Chai View Post
    Thanks. It still hasnít stopped. My psychiatrist prescribed Lyrica but it seems to do nothing. Itís so bad that I canít even go into the office. If it doesnít improve soon then I guess I will have to go on leave.
    Have you tried hydroxychloroquine?

  5. #15
    Senior Member
    Join Date
    Jul 2018
    Posts
    128

    Default

    Quote Originally Posted by Brady Barrows View Post
    A Tailored Approach to the Treatment of a Patient with a Severe Dynamic Manifestation of Rosacea: A Case Report

    There are a number of 'second line therapies' used to treat rosacea, including Methotrexate, Dasone, Primquine, Chloroquine, Prednisone. This list includes several other therapies including cryotherapy, hydrafacial, botox, dermabrasion, steroids, and ETS. Other treatments include benzoyl peroxide, clindamycin, retinoids, calcineurin inhibitors, and permethrin.

    All such secondary therapies come with serious risks and side effects to consider. But so does taking mirtazapine. It is incredibly sad that you had such rebound of rosacea coming off mirtazapine. I googled this and couldn't find any other mention of this withdrawal symptom. I did find this quote:

    "Iíd never heard of antidepressants causing any issues with skin, which made me wonder if anyone else was having the same issue and just putting up with it in silence Ė or if the whole thing was in my head. I chatted with Dr Zubair Ahmed, the CEO of MedicSpot digital clinics, who confirmed that yes, antidepressants can absolutely cause or worsen skin conditions. ĎThese skin issues range from innocent facial flushing to life threatening systemic rashes such as Stevens-Johnson syndrome,í Dr Ahmed told metro.co.uk." How your antidepressants might be messing with your skin

    What does your physician who prescribed mirtazapine for you recommend you do for this issue? Have you made your physician aware of this?

    I have accumulated an exhaustive list of prescription and non prescription anti-flushing treatments and added this thread to end note 12 so others might be aware of this withdrawal issue.
    Thank you for this. My psychiatrist prescribed the mirtazapine and has since given my the Lyrica but no change yet. I went to one of my dermatologists and she thinks I have been misdiagnosed and this is something other than rosacea, but no ideas what.

  6. #16
    Senior Member
    Join Date
    Jul 2018
    Posts
    128

    Default

    Quote Originally Posted by antwantsclear View Post
    Have you tried hydroxychloroquine?
    I havenít. I am seeing a doctor today and will ask about it. It sounds hard to get prescribed but I can always try.

Similar Threads

  1. Sunscreen won't rub in
    By AnnieEm in forum Newbie questions / Introduction
    Replies: 3
    Last Post: 2nd September 2015, 01:21 PM
  2. Has anybody actually won this battle?
    By pastorator in forum General rosacea questions
    Replies: 12
    Last Post: 24th January 2014, 01:05 PM
  3. I took on the sun today for the first time and won
    By willingtotry in forum Diet, lifestyle and relationships
    Replies: 0
    Last Post: 22nd August 2012, 05:13 AM
  4. Swelling that won't go away
    By ktcheung in forum Intense pulsed light and laser
    Replies: 6
    Last Post: 1st August 2012, 11:30 AM
  5. I've tried to contact a mod but the PM won't go through
    By RachaelR in forum General rosacea questions
    Replies: 0
    Last Post: 18th March 2011, 01:46 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •